The dynamics of the Ricci flow on generalized Wallach spaces. (English) Zbl 1327.53062

Summary: We consider the asymptotic behavior of the normalized Ricci flow on generalized Wallach spaces that could be considered as a special planar dynamical system. All non-symmetric generalized Wallach spaces can be naturally parameterized by three positive numbers \(a_1\), \(a_2\), \(a_3\). Our interest is to determine the type of singularity of all singular points of the normalized Ricci flow on all such spaces. Our main result gives a qualitative answer for almost all points \((a_1\), \(a_2\), \(a_3)\) in the cube \((0,1/2]\times(0,1/2]\times(0,1/2]\).


53C30 Differential geometry of homogeneous manifolds
53C44 Geometric evolution equations (mean curvature flow, Ricci flow, etc.) (MSC2010)
37C10 Dynamics induced by flows and semiflows
34C05 Topological structure of integral curves, singular points, limit cycles of ordinary differential equations
14P05 Real algebraic sets
Full Text: DOI arXiv


[1] Anastassiou, S.; Chrysikos, I., The Ricci flow approach to homogeneous Einstein metrics on flag manifolds, J. Geom. Phys., 61, 8, 1587-1600 (2011) · Zbl 1221.53095
[2] Arvanitoyeorgos, A., New invariant Einstein metrics on generalized flag manifolds, Trans. Am. Math. Soc., 337, 2, 981-995 (1993) · Zbl 0781.53037
[3] Arnold, V. I.; Gusein-Zade, S. M.; Varchenko, A. N., Singularities of Differentiable Maps, vol. I, Math Monogr., vol. 82 (1986), Birkhäuser Boston, Inc.: Birkhäuser Boston, Inc. Boston, MA · Zbl 1290.58001
[4] Besse, A. L., Einstein Manifolds (1987), Springer-Verlag: Springer-Verlag Berlin · Zbl 0613.53001
[5] Böhm, C.; Wilking, B., Nonnegatively curved manifolds with finite fundamental groups admit metrics with positive Ricci curvature, Geom. Funct. Anal., 17, 665-681 (2007) · Zbl 1132.53035
[6] Buzano, M., Ricci flow on homogeneous spaces with two isotropy summands, Ann. Glob. Anal. Geom., 45, 1, 25-45 (2014) · Zbl 1285.53051
[7] Chow, B.; Knopf, D., The Ricci Flow: an Introduction, Math. Surv. Monogr. (2004), AMS: AMS Providence, RI · Zbl 1086.53085
[8] D’Atri, J. E.; Nickerson, N., Geodesic symmetries in spaces with special curvature tensors, J. Differ. Geom., 9, 251-262 (1974) · Zbl 0285.53019
[9] D’Atri, J. E.; Ziller, W., Naturally reductive metrics and Einstein metrics on compact Lie groups, Mem. Am. Math. Soc., 215, 1-72 (1979) · Zbl 0404.53044
[10] Darboux, G., Leçons sur la Théorie générale des Surfaces, IV (1896), Gauthier-Villars: Gauthier-Villars Paris · JFM 27.0497.01
[11] Dumortier, F.; Llibre, J.; Artes, J., Qualitative Theory of Planar Differential Systems, Universitext (2006), Springer-Verlag: Springer-Verlag Berlin, xvi+298 pp · Zbl 1110.34002
[12] Glickenstein, D.; Payne, T. L., Ricci flow on three-dimensional, unimodular metric Lie algebras, Commun. Anal. Geom., 18, 5, 927-961 (2010) · Zbl 1226.53066
[13] Hamilton, R. S., Three-manifolds with positive Ricci curvature, J. Differ. Geom., 17, 255-306 (1982) · Zbl 0504.53034
[14] Isenberg, J.; Jackson, M.; Lu, P., Ricci flow on locally homogeneous closed 4-manifolds, Commun. Anal. Geom., 14, 2, 345-386 (2006) · Zbl 1121.53045
[15] Jiang, Q.; Llibre, J., Qualitative classification of singular points, Qual. Theory Dyn. Syst., 6, 1, 87-167 (2005) · Zbl 1131.34304
[16] Kimura, M., Homogeneous Einstein metrics on certain Kähler C-spaces, Adv. Stud. Pure Math., 18, 1, 303-320 (1990) · Zbl 0748.53029
[17] Lauret, J., Ricci flow of homogeneous manifolds, Math. Z., 274, 1-2, 373-403 (2013) · Zbl 1272.53055
[18] Lomshakov, A. M.; Nikonorov, Yu. G.; Firsov, E. V., On invariant Einstein metrics on three-locally-symmetric spaces, Dokl. Math., 66, 2, 224-227 (2002) · Zbl 1246.53068
[19] Lomshakov, A. M.; Nikonorov, Yu. G.; Firsov, E. V., Invariant Einstein metrics on three-locally-symmetric spaces, Mat. Tr.. Mat. Tr., Sib. Adv. Math., 14, 3, 43-62 (2004), (in Russian), English translation in: · Zbl 1077.53512
[20] Nikonorov, Yu. G.; Rodionov, E. D.; Slavskii, V. V., Geometry of homogeneous Riemannian manifolds, J. Math. Sci. (N.Y.), 146, 7, 6313-6390 (2007) · Zbl 1154.53029
[21] Nikonorov, Yu. G., On a class of homogeneous compact Einstein manifolds, Sib. Mat. Zh.. Sib. Mat. Zh., Sib. Math. J., 41, 1, 168-172 (2000), (in Russian), English translation in:
[22] Payne, T. L., The Ricci flow for nilmanifolds, J. Mod. Dyn., 4, 1, 65-90 (2010) · Zbl 1206.53074
[23] Rodionov, E. D., Einstein metrics on even-dimensional homogeneous spaces admitting a homogeneous Riemannian metric of positive sectional curvature, Sib. Mat. Zh.. Sib. Mat. Zh., Sib. Math. J., 32, 3, 455-459 (1991), (in Russian), English translation in: · Zbl 0766.53040
[24] Thom, R., Topological models in biology, Topology, 8, 313-335 (1969) · Zbl 0165.23301
[25] Topping, P., Lectures on the Ricci Flow, Lond. Math. Soc. Lect. Note Ser., vol. 325 (2006), Cambridge University Press: Cambridge University Press Cambridge · Zbl 1105.58013
[26] Wallach, N., Compact homogeneous Riemannian manifolds with strictly positive curvature, Ann. Math., 96, 277-295 (1972) · Zbl 0261.53033
[27] Woodcock, A. E.R.; Poston, T., A Geometrical Study of the Elementary Catastrophes, Lect. Notes Math., vol. 373 (1974), Springer-Verlag: Springer-Verlag Berlin, New York · Zbl 0279.58004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.